MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The following was reported: screw breakage.It was reported that during the posterior lumbar closed reposition and internal fixation + vertebral augmentation, when did subcutaneous rod insertion, the screw extender along with the screw head fell off, used the screw removal tool to retrieve the screw rod, it was noted that the connecting ring between the screw head and the screw rod was broken off as the photo shows.The surgery delayed about 30 minutes.The patient is stable and in hospital now.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The tulip head, screw shank, and crushed flex ball were returned.The saddle remained securely inside the tulip head.The returned tulip head features minimal signs of use beyond some light surface markings.It is likely that the flex ball fractured and the pieces were crushed out from the polyaxial screw.There is little damage to the remaining components beyond the minor signs of use to the tulip head.The flex ball in the polyaxial screw may have broken if enough force was applied to it during tightening.A specific source of this stress cannot be reliably determined based on the lack of damage to the remainder of the screw and limited amount of the screw returned.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the flex ball breaking and the tulip head and screw shank separating cannot be determined from the sample and the information provided.A potential root cause may be excessive force placed on the polyaxial screw during tightening.This may have occurred if high amounts of stress were placed on the screw¿s flex ball, especially at an extreme angle in relation to the adjacent components of the screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Udi: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 7X45
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8556899
Report Number1526439-2019-51569
Device Sequence Number11327849
Product Code PML
UDI-Device Identifier10705034282671
UDI-Public(01)10705034282671
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727745
Device Catalogue Number186727745
Device Lot Number206837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer05/02/2019
05/02/2019
06/17/2019
02/10/2020
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date05/22/2019
05/30/2019
06/19/2019
02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR